HELP!!! Anyone else had this???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JustChattin
Regular Member


Date Joined Mar 2005
Total Posts : 140
   Posted 5/16/2007 1:46 PM (GMT -7)   
Hi! Everyone
I keep feeling like I can't take in enough air do any of you have this?? Freaks me out as I have myself in a frenzy thinking its that rare lung infection from the methotrexate despite the fact my chest xray was ok. Am I losing my mind?? I feel more foggy than usual and swear I am dying every day. Do any of you feel this way?? My second dose of Methotrexate is tonight so now Im totally freaking out.
Hugs!
Cathy

peacesoul
Veteran Member


Date Joined Jan 2007
Total Posts : 2446
   Posted 5/16/2007 2:56 PM (GMT -7)   
I get the same thing. It is allergy season and with all the pollen in the air, it's tough to breath.
Don't freak out......just breathe slowly.

Jen :-)

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 5/16/2007 3:07 PM (GMT -7)   
Hi Cathy:

(((hugs))) I'm sorry you're feeling rough. I have terrible times breathing, it could possibly be pleurisy that's making it hard for you to breath. Pericarditis is another thing that can cause shortness of breath. I hope that you'll contact your doctor and let them know you're feeling not right. If the SOB gets worse, please don't wait, go to the ER and have them check you out.

Take care,
Barbara
dx fibro, SLE, glaucoma, cateracts, bells palsy, depression, migraine headaches, gastreopaersis, chronic anemia, MDS (Blood Cancer). Mediport and tons of meds.


hippimom2
Veteran Member


Date Joined Jul 2005
Total Posts : 5403
   Posted 5/16/2007 3:19 PM (GMT -7)   
Cathy, I hope it's not the mtx causing the breathing problems. I agree with Barb though that if this continues or gets worse you should get checked out to make sure everything is okay.

It could be something as simple as humidity or possibly panicking and worrying might make it harder to catch your breath, but I'd rather error on the side of safety, especially since you started a new med. Getting checked out might ease you mind too and help you be more comfortable taking the mtx.

Just so you know, you are not losing your mind. A lot of these meds we take can be hard on your body and I think it's pretty normal to be nervous when trying a new one, especially after reading the lovely scare sheets that come along with them.

Hang in there and I hope things improve for you soon.

Take care
Diagnosis:  UCTD (lupus) 2006; Raynauds 2006; Sjogren's 2006; lupus symptoms began 2003; CFS 1991; Mono 1985
Meds:  Plaquenil 400mg; Prednisone 5-10mg; Tramadol 100mg 3-4x daily; Amitriptyline 10mg; Neurontin 300mg; Prevacid; Steriod Cream and Mouth Rinse for tongue and mouth ulcers; Hydrocodone 5/500 prn for severe pain; Restasis eye drops

 

Clickable:  LUPUS INFORMATION & LUPUS RESOURCES.

Please allow HealingWell to continue helping others by donating: http://www.healingwell.com/donate/

 

Co-Moderator: Lupus and CFS Forums



JustChattin
Regular Member


Date Joined Mar 2005
Total Posts : 140
   Posted 5/16/2007 4:15 PM (GMT -7)   
thanks guys i did go to my doc on monday and he done chest xray and didn't see anything to worrisome i do have copd then of course i did read the scare sheet with the methotrexate and have myself convinced its the fatal lung thingy so im sure its aniety as well. he did say i had some pluerisy and chostochondritis (which I have spelt wrong) so he thought it was all lupus related. I go up 2 4- 2.5mg tonight on the methotrexate so say lots of prayers as it seems I panic so easily anymore. Geez! Lupus is a horrid disease period!!
Thanks for all your support!!
Hugs!
Cathy
Diagnosed dystonia 1982,COPD 1995,SLE(Lupus)2005,Subclinical hyperthyrod 2005,neuropathy 2004,mild spinal stenosis 2005, and the list goes on and on.....Raynauds March 2006, Bollous of SLE Jan 2006,chronic pain for many years.
Meds Sectral 200 mg 1 x day, Imuran 50mg 2x day, Xanax .5 3 x day,Hydrocodone 7.5/500 every 6 hrs as needed, baby aspirin a day, SVN treatments as needed


ocean1
Veteran Member


Date Joined Dec 2006
Total Posts : 707
   Posted 5/16/2007 7:50 PM (GMT -7)   

Hi Cathy.

I'm sorry you are having the feeling of not getting enough air.  I do know that when I was talking to my doctor about me taking a round of metho. that he said feeling short of breath was one of the side effects.  I am glad your chest x-ray was normal.  This could be a side effect of the methotrexate.  I agree with Barb and hippimom that if this continues or gets worse call the doctor back or head to the ER.

ocean


Mogaly
Regular Member


Date Joined Apr 2007
Total Posts : 28
   Posted 5/16/2007 9:20 PM (GMT -7)   
Nope, you're not losing your mind :-) .  I actually wrote a post a few days back about this.  I am going throught the same thing.  My chest x-ray and PFT came back absolutely normal.  The three different doctors I saw are chalking it up to the humidity.  It is scary though - the sensation of not getting enough air. 
 
A couple things that help me out are:
1. Limiting caffeine (since it enhances the side-effects of the breathing meds I'm taking)
2. Taking my breathing meds at the EXACT same time every day.
 
I'll admit, my breathing isn't perfect (even with the meds), but it makes things a lot more bearable.
 
Good luck! :-)
~Jen~
25, currently backpacking SE Asia
Diagnosed with Lupus: 1999
Daily meds: 400mg Plaquenil, 150mg Voltaren, 15mg Prednisone


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 5/17/2007 1:35 AM (GMT -7)   
Cathy, You did the right thing in reading the "scare sheet" that came with the methotrexate so that you could look for potentially dangerous side effects like shortness of breath. That's a pretty good reminder to the rest of us to always ask the pharmacist about a new prescription and to always read the "scare sheet"

I do hope you start feeling better, and am happy to hear that you're taking care of yourself.

Pat
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision.

cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, cymbalta, tramadol, lunesta, actonel, meridia, tricor, aciphex, multivitamin, calcium w vit D, fish oil, aspirin


okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 5/17/2007 2:50 AM (GMT -7)   
Hi cathy, I also have COPD and i've been really suffering lately. I don't take the metho though. I won't tell you what it is but for me it's the stinkin humidity! try staying in the AC keep the fans blowin try to keep your house from feeling damp. stay out of the cloudy weather. If you have a nebulizer us it as much as recommended. My doctor told me last week that my breathing problems were from the copd with the humidity making the air hewavier. kind of like trying to breath on top of mount everest.

I hope you get to feeling better
hugs
carol
God Bless
Carol
 
 Newly DX's Lupus.Possible CREST,COPD, high PB xanax,triam , vicodin.5x3, Evista for osteo,. oxygen Plaquanil800mil, . effexor. spiriva, xopenex. pred.10.mil.
 
Come ye, all that are weary and heavy laden, and I will give you rest!
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:05 PM (GMT -7)
There are a total of 2,733,637 posts in 301,139 threads.
View Active Threads


Who's Online
This forum has 151273 registered members. Please welcome our newest member, minniemighty.
385 Guest(s), 8 Registered Member(s) are currently online.  Details
alephnull, Jen77, waterbee, Serenity Now, Girlie, minniemighty, Mad Martha, DJB387


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer